Jump to content

Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Neuropathic pain

  • Please log in to reply
3 replies to this topic

#1 annkd


    Silver Member

  • Members
  • PipPipPipPip
  • 172 posts
  • Location:Sacramento, Ca.

Posted 13 March 2010 - 07:30 AM

I picked up something that Jeannie brought up regarding the medication Lyrica. I am not on it but I am on Neurontin for my neuropathic pain. As Jeannie stated, she gained a lot of weight and it didn't do so much for her pain, so went off it. I have gained way too much weight and I attribute it to some of my meds and lack of exercise (not overeating). I would love to know if I went off it (with my doctors advice, of course) would I lose some of the weight? My neuropathic pain is still a problem and I wonder if it is making much of a difference being on the neurontin. A curious mind wants to know! :thank-you: :thank-you: -Ann

#2 Sweet


    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 13 March 2010 - 10:40 AM

Hi Ann,

In my opinion, yes, I think you'd lose some of the weight if not all of it. :emoticons-yes:
Warm and gentle hugs,

ISN Support Specialist
International Scleroderma Network (ISN)

#3 Jeannie McClelland

Jeannie McClelland

    Senior Gold Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,706 posts
  • Location:in the Rocky Mountains of the USA

Posted 13 March 2010 - 02:16 PM

The weight did come off :emoticons-yes:, but nowhere near as fast as it went on! I think it took me about 4 months to lose it, but they'd started me on prednisone, so I'm sure that slowed things up.
Jeannie McClelland
(Retired) ISN Director of Support Services
(Retired) ISN Sclero Forums Manager
(Retired) ISN Blog Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Artist
International Scleroderma Network

#4 Amanda Thorpe

Amanda Thorpe

    Platinum Plus Member

  • ISN Senior Support Specialist
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,921 posts
  • Location:U.K.

Posted 14 March 2010 - 10:27 AM

Hello Annkd

I also have neuropathic pain, I get it in my feet and ankles and I take amitriptyline for it. Although it is an anti depressant it is also used for nerve type pain. Maybe you should talk to your doctor about trying something else if the Neurontin isn't really working for you and is causing unwanted side effects?

I hope you get it sorted soon!

Take care.
Amanda Thorpe
ISN Sclero Forums Senior Support Specialist
ISN Video Presentations Manager
ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist
International Scleroderma Network (ISN)